Jump to content
Sign in to follow this  
Delia5588

Delia5588: Lowering my dosage (& eventually tapering off completely)

Recommended Posts

Delia5588

Hi all. My first post here. 

 

I’m not sure where to begin. I had a pretty traumatic experience back in April that spiraled me into a deep depression and obsessive loop of negative thoughts. I started my first AD (Zoloft) a month later. It was horrendous. I was literally in a panic all day  but thought maybe a lot of what I was experiencing could had been part of the process. I was sleeping only an hour a night. Literally could not sleep. Beginning of June comes around and my doctor prescribed me Klonopin to sleep. It worked. But little did I know what this drug actually was. I stopped after 3 weeks and just days later felt like I was dying. I was withdrawing after just a short 3.5 weeks on this drug. I somehow made it through.

 

And not long after On July 1st I did a straight switch from the Zoloft to Lexapro 10 mg. On Sept 1st I jumped up to 20mg because nothing was changing. I have just continued to feel gross on this medication. 

 

I notice  every morning before I take my next dose (when the meds are at their half life) I feel my best and I feel pretty good I’m the evening prior to bed. I feel extremely foggy/in my head/aware of my thinking several hours after taking my meds. Coincidence? 

 

November 1st i started to lower my dose. I dropped to 15mg and stayed there for a month. December 8th I dropped to 10mg. After the first week I start to notice a big increases in irritation and anxiety/headaches/diarrhea/twitches... then it dissipates. Today is day 10 and I’m feeling better today so far. 

 

I’m wondering if anyone else has a similar experience?

 

I do plan to continue my taper. Very slowly. I’m thinking of getting the liquid and reducing by 1mg each month. Thoughts? 

 

Wishing everyone one good health and healing. 

 

Be well,

michelle 

Share this post


Link to post
Gridley

Welcome to SA, Delia5588. 

 

A few questions, please, to start:  When you say you feel gross on the medication, has that improved at all?  Do you feel better or worse on the Lexapro than on the Zoloft?  Are you feeling better on the lower dose?  Side effects tend to diminish as dosage gets smaller.  

 

We recommend tapering no faster than 10% of current dose every four weeks. A slow taper is especially important at the lower doses of 10mg on down.

 

Why taper by 10% of my dosage?

 

This link is specifically about tapering Lexapro, including how to obtain the small nonstandard doses needed for a 10% taper.  Liquid Lexapro is one of the methods.

 

Tips for tapering off Lexapro (escitalopram)

 

You are tapering much faster than our recommendation, which would account for the typical withdrawal symptoms you describe. It's normal for WD symptoms to appear at some point in a drop and then recede later in the four-week taper cycle, as you've been experiencing.

 

What is withdrawal syndrome.

 

Glenmullen’s withdrawal symptom list.

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

Dropping 1mg a months sounds like a nice slow taper, and if you were on a much higher dose it would work well.  10mg, where you are now, is a very tricky dose to taper from.  It's right at the top of the most sensitive part of the taper. Something like 85% of the drug's effectiveness happens in the first 10 mg, so making even a small change can have a big effect symptom wise. Decreasing by a straight 1mg also accelerates the amount that you  would be decreasing each time making it rougher and rougher with each drop. Decreasing by a percentage however decelerates the amount of each drop and makes things gentler on your system.

 

 I'd suggest you continue your taper four weeks from Dec. 8 with a 10% drop from 10mg, with your new dosage being mg.  Hold there for four weeks, then drop by 10% of 9mg, with your new dosage being 8.1mg.  If you use the liquid it will be easy to measure these reductions.

 

Regarding how you feel during the day before and after your dose, it would be helpful to us if you would post a symptom pattern.  You can use a simple list format like this:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

 Add in one at a time and at a low dose in case you do experience problems.

 

Congratulations on being off the Klonopin.  Benzo dependency can set in as early as within 2 weeks of regular use.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 


Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Oct. 21, 2020 at 0.025mg

Taper is 99.875% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy